Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


From kaletra to sustiva
Sep 6, 2005

Hello. I am an italian HIV+. My haart regimen is: epivir + videx + kaletra. I started with 5 CD4 and VL 150,000. Now, after 15 months my CD4 are 348 and my VL is undetectable. I have a real problem with diarrhoea, that limits my life. My doctor suggested me to change kaletra with sustiva. It is a good suggestion? There could be any resistance problem? Can I back to kaletra if I don't tolerate sustiva? Please, let me know. Thank you in advance. Rosa

Response from Dr. Pierone

There are a host of switch studies that have demonstrated the safety and efficacy of switching from a PI-based regimen to a NNRTI-based cocktail in patients with controlled HIV replication. The most common reason to perform a switch like this is to lessen side effects (like diarrhea). There is always the risk that you may have side effects with the new medication, but if you are adherent to the regimen resistance is very rarely a problem. If you do not tolerate Sustiva you can safely switch back to Kaletra. Best of luck and thanks for posting.



Previous
start meds or not
Next
what can i do?????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement